Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

June 25, 2012Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jun 25, 2012, 3:49 PM EDT for Hampshire County, Massachusetts. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2012, 3:49 PM EDT (19:49 UTC)
Expired
Jun 25, 2012, 4:30 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA

County Hampshire County, MA

The radar

The Boston radar (KBOX), 105 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS81 KBOX 251949
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT MON JUN 25 2012

MAZ003-004-010-252030-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
349 PM EDT MON JUN 25 2012

AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 5 MILES NORTH OF BELCHERTOWN...OR ABOUT 5 MILES
SOUTHEAST OF AMHERST...MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BELCHERTOWN...PELHAM...WARE AND
  HARDWICK.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4248 7213 4225 7218 4226 7250 4240 7244

$$

SIPPRELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 25, 1:50 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 25, 1:50 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT MON JUN 25 2012

.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL BRING SHOWERS AND
SCATTERED THUNDERSTORMS TODAY INTO THIS EVENING.  SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WILL AFFECT THE REGION AT TIMES TUE AND
WED...BUT A WASHOUT IS NOT EXPECTED.  A RETURN TO WARMER AND MORE
HUMID WEATHER IS EXPECTED LATE IN THE WEEK AND INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
130 PM UPDATE...
FIRST BAND OF SHOWERS WITH EMBEDDED THUNDER IS MAKING ITS WAY E OF
THE REGION AS A SECONDARY BATCH OF CONVECTION FIRES ALONG THE
INCOMING COLD FRONT. WILL NEED TO MONITOR THIS AS LOW PRES DEEPENS
OVER THE REGION IN THE NEXT FEW HOURS AND BEGINS TO SHIFT
OFFSHORE. SKIES ARE SHOWING SOME CLEARING FROM WORCESTER COUNTY W
WHICH MAY AID IN THE CONVECTION WHICH IS SHOWING SIGNS OF FORMING
A DISCRETE LINE THIS HOUR...OTHERWISE...THE COOLED AIR OVER ERN
PORTIONS OF THE FA...MAY MITIGATE DESTABILIZATION.

PREVIOUS DISCUSSION...
THE MESOSCALE MODELS SHOW THAT THE MAIN LINE OF ACTIVITY WILL
EXIT THE COASTAL PLAIN BY EARLY AFTERNOON. HOWEVER...ADDITIONAL
SHOWERS AND THUNDERSTORMS MAY POP UP OUT AHEAD OF THE APPROACHING
COLD FRONT THIS AFTERNOON AND INTO THE EVENING.

SHORT RANGE MODELS CONTINUE TO SHOW DIGGING LONG WAVE TROUGH ACROSS
THE EASTERN U.S. THROUGH TUESDAY...SO FRONT WILL SLOW AS IT MOVES
INTO THE REGION.  EXPECT BEST CHANCE OF HEAVY RAINFALL AND STRONGER
THUNDERSTORMS WILL OCCUR BETWEEN ABOUT 10 AM AND 6 PM. WITH THE
SLOWING OF THE FRONT AND PRECIP...SOME AREAS MAY ALSO SEE LOCALIZED
FLOODING RAINS. SO...SEVERAL PARAMETERS TO MONITOR INTO THIS EVENING.

WITH THE CLOUDS AND PRECIP ACROSS THE REGION...TEMPS WILL ONLY RISE
TO THE UPPER 60S TO MID 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
AS UPPER LOW CUTOFFS OFF AND DROPS INTO NY STATE AND WESTERN NEW
ENGLAND...THE FRONT SLOWLY PUSHES OFF THE COAST. THE LOW WILL THEN
SLOWLY MOVE TOWARD THE GULF OF MAINE. MOST OF THE INSTABILITY AND
LOW LEVEL MOISTURE WILL PUSH OFF THE COAST AHEAD OF THE FRONT THIS
EVENING...SO EXPECT MAINLY RAIN SHOWERS ACROSS THE REGION. DID KEEP
MENTION OF ISOLD/SCT TSTMS THROUGH ABOUT MIDNIGHT...THEN THREAT OF
CONVECTION SHOULD DIMINISH. WITH THE UPPER LOW MOVING INTO WESTERN
AREAS...WILL KEEP UNSTABLE CYCLONIC FLOW IN PLACE SO CAN NOT RULE
OUT THE CHANCE OF SHOWERS THROUGH THE NIGHT. OVERNIGHT LOWS WILL
FALL THROUGH THE 50S...THOUGH HOLDING IN THE LOWER 60S ALONG THE
IMMEDIATE COAST.

TUESDAY...
CUTOFF UPPER LOW CAPTURES THE SURFACE LOW OFF THE MAINE COAST...THEN
SLOWLY ROTATES IT INTO MAINE DURING THE DAY. THIS WILL KEEP A LOT OF
CLOUDS AROUND AS WELL AS ANOTHER ROUND OF SCT SHOWERS AS ENERGY
ROTATES ACROSS FROM THE N. WITH THE COLD POOL ALOFT AS WELL AS
CLOUDS AND PRECIP...DAYTIME HIGHS WILL ONLY REACH THE MID 60S TO
LOWER 70S...MILDEST ALONG THE S COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...

* SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WED
* WARMER WEATHER ARRIVES LATE IN THE WEEK AND INTO THE WEEKEND

DETAILS...

TUESDAY NIGHT AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE.
ANOMALOUS CLOSED UPPER LEVEL LOW OVER NEW ENGLAND WILL SLOWLY DRIFT
NORTH.  WHILE NOT EXPECTING A WASHOUT...ASSOCIATED COLD POOL ALOFT
WILL CONTINUE TO GENERATE MAINLY DIURNALLY DRIVEN SCATTERED
SHOWERS/ISOLATED THUNDERSTORMS.  AREAL COVERAGE SHOULD BE GREATEST
IN OUR NORTHERN/EASTERN ZONES...CLOSER TO THE UPPER LEVEL LOW/COLD
POOL ALOFT.  HIGH TEMPS ON WED SHOULD MAINLY BE IN THE 70S.

THURSDAY...MODERATE TO HIGH CONFIDENCE.
UPPER LEVEL LOW WILL CONTINUE TO SLOWLY MOVE NORTH AND INTO THE
CANADIAN MARITIMES BY THE END OF THE DAY.  THE SYSTEM SHOULD BE FAR
ENOUGH AWAY FOR GENERALLY DRY WEATHER...OTHER THAN PERHAPS A FEW
BRIEF SPOT SHOWERS IN OUR NORTHERN/EASTERN ZONES.  HIGHS SHOULD
REACH INTO THE UPPER 70S TO THE LOWER 80S ON THU.

FRIDAY THROUGH SUNDAY...MODERATE CONFIDENCE.
THE ANOMALOUS UPPER LEVEL TROUGH WILL HAVE LIFTED WELL TO THE
NORTHEAST OF THE REGION.  THIS WILL SET THE STAGE FOR SUMMER LIKE
WEATHER TO RETURN.  WHILE THE AIRMASS DOES NOT LOOK AS HOT AS WHAT
WAS EXPERIENCED LAST WEEK...EXPECT WARM AND HUMID WEATHER.
FORECASTING PRECIPITATION POTENTIAL IS VERY CHALLENGING AT THIS TIME
RANGE...ESPECIALLY DURING THE SUMMER WHEN MOST OF IT IS CONVECTIVELY
DRIVEN.  AT THIS POINT...DON/T REALLY SEE ANY TRIGGER FOR ORGANIZED
PRECIPITATION SO WILL JUST INCLUDE SLIGHT CHANCE POPS.  ITS POSSIBLE
LATER SHIFTS MAY HAVE TO INCREASE POPS A BIT MORE ON FRIDAY...IF
MODELS SIGNAL A BETTER CHANCE FOR A PERIOD OF WARM ADVECTION SHOWERS.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE CONFIDENCE OVERALL.
LOW PRESSURE WILL BE GRADUALLY DEEPENING AND MOVING OFFSHORE INTO
TONIGHT BEFORE SHIFTING INTO THE GULF OF MAINE TOMORROW AND
TOMORROW NIGHT. THIS WILL KEEP THINGS UNSETTLED OVER THE REGION.
EXPECT SOME BREAKS TO VFR TODAY WITH BRIEF DIPS TO MVFR IN SCT
-SHRA/TSTMS THROUGH THIS EVENING /TSTMS MOST LIKELY OVER THE
INTERIOR/. MVFR CIGS...WITH SOME FOG POSSIBLE TONIGHT WHICH WILL
LIFT DURING THE MORNING HOURS TOMORROW. SCT SHOWERS WITH
OCCASIONAL MVFR POSSIBLE OVER THE INTERIOR TOMORROW...BUT VFR
OTHERWISE.

KBOS TAF...MODERATE CONFIDENCE.
EARLY AFTERNOON SHOWERS WILL MOVE E OF THE AREA THIS
AFTERNOON...GIVING RISE TO MOSTLY VFR CONDITIONS. THERE IS STILL
THE CHANCE FOR A LATE DAY -SHRA/TSTM WITH BRIEF MVFR CONDITIONS.
OTHERWISE...SOME MVFR CIGS POSSIBLE LATE TONIGHT WITH GRADUAL LIFT
TO VFR INTO THE DAY TOMORROW.

KBDL TAF...MODERATE CONFIDENCE.
VFR CONDITIONS WILL DOMINATE THROUGH THE EVENING TONIGHT...BUT
WITH MVFR POSSIBLE IN SCT SHRA/TSTMS THROUGH THE AFTERNOON. A
PERIOD OF MVFR CONDITIONS ARE POSSIBLE TONIGHT WITH SOME LOW CIGS
AND FOG. VFR LIKELY TO DOMINATE AGAIN TOMORROW...BUT WITH SCT
-SHRA POSSIBLE AGAIN DURING THE DAY.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUESDAY NIGHT AND WEDNESDAY...MODERATE CONFIDENCE.  VFR CONDITIONS
SHOULD DOMINATE BUT BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE IN
A FEW SHOWERS/ISOLATED THUNDER.

THURSDAY AND FRIDAY...MODERATE CONFIDENCE IN MAINLY VFR CONDITIONS.

&&

.MARINE...
MODERATE CONFIDENCE.
TODAY...EXPECT S-SW WINDS TO PICK UP AS FRONT APPROACHES. HAVE
MENTIONED GUSTS UP TO 25 KT OVER THE OUTER WATERS. SEAS WILL ALSO
RESPOND...REACHING UP TO 5 FT ON THE OPEN WATERS. HAVE KEPT SMALL
CRAFT ADVISORIES GOING FOR THE OPEN WATERS WELL AS RI AND BI SOUNDS.
FEEL THAT THE GUSTY WINDS AND HIGHER SEAS WILL REACH THE SOUTHERN
BAYS AND SOUNDS...SO TOOK THE SMALL CRAFT DOWN FROM THERE. WILL ALSO
SEE SCT TSTMS WITH POSSIBLE GUSTY WINDS AND HEAVY RAINFALL REDUCING
VSBYS.

TONIGHT...AS THE COLD FRONT SLOWLY MOVES ACROSS THE WATERS
DURING...WINDS GUSTS AND SEAS WILL REMAIN ABOVE SMALL CRAFT CRITERIA
BUT SHOULD SHOULD DIMINISH BY AROUND DAYBREAK. MAY SEE VSBY
RESTRICTIONS IN SHOWERS AND PATCHY FOG.

TUESDAY...EXPECT WINDS AND SEAS BELOW SMALL CRAFT CRITERIA. VSBY
RESTRICTIONS IN PATCHY FOG AND SHOWERS WILL LINGER.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUESDAY NIGHT AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE.  MARGINAL
SCA SEAS WILL FLIRT WITH OUR SOUTHERN WATERS.  OTHERWISE...EXPECT
WINDS AND SEAS TO REMAIN BELOW SCA THRESHOLDS.

THURSDAY AND FRIDAY...LOW TO MODERATE CONFIDENCE.  WHILE WINDS
SHOULD GENERALLY REMAIN BELOW SCA THRESHOLDS...SEA HEIGHT FORECASTS
ARE MORE UNCERTAIN AND WILL DEPEND UPON THE EVENTUAL TRACK OF
TROPICAL STORM DEBBY.  ENOUGH SOUTHERLY SWELL MAY RESULT IN SCA SEAS
ACROSS OUR SOUTHERN WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ235-237-250-
     251-254>256.

&&

SYNOPSIS...FRANK/EVT
NEAR TERM...DOODY/EVT
SHORT TERM...EVT
LONG TERM...FRANK
AVIATION...FRANK/DOODY
MARINE...FRANK/EVT
Hazardous weather outlook, Jun 25, 6:42 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
642 AM EDT MON JUN 25 2012

MAZ002>024-026-NHZ011-012-015-RIZ001>008-261045-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
642 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS
TODAY.  IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN BRIEF
NUISANCE FLOODING RESULTING IN THE NEED FOR SHORT FUSED FLOOD
ADVISORIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-261045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
642 AM EDT MON JUN 25 2012

...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-261045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
642 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY AND
INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 25, 2:03 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
203 PM EDT MON JUN 25 2012

NHZ011-251900-
CHESHIRE NH-
203 PM EDT MON JUN 25 2012

AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 7 MILES WEST OF CHESTERFIELD...OR ABOUT 2 MILES
NORTHWEST OF BRATTLEBORO...MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HINSDALE...CHESTERFIELD...
  WESTMORELAND...WINCHESTER...TROY...SWANZEY...SULLIVAN...ROXBURY...
  RICHMOND...MARLBOROUGH AND KEENE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4273 7216 4277 7252 4278 7252 4280 7254
      4285 7256 4288 7256 4290 7253 4292 7253
      4295 7254 4298 7248 4300 7246 4304 7218

FIELD
Local storm report, Jun 25, 2:06 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     LIGHTNING        SPRINGFIELD             42.12N  72.54W
06/25/2012                   HAMPDEN            MA   AMATEUR RADIO

            WIRES DOWN ON SUMMER STREET

0820 AM     LIGHTNING        SPRINGFIELD             42.12N  72.54W
06/25/2012                   HAMPDEN            MA   AMATEUR RADIO

            TRANSFORMER HIT BY LIGHTNING IN THE HANCOCK STREET AREA

0820 AM     LIGHTNING        SPRINGFIELD             42.12N  72.54W
06/25/2012                   HAMPDEN            MA   AMATEUR RADIO

            HOUSE HIT BY LIGHTNING WITH ATTIC FIRE ON DARTMOUTH
            STREET

0820 AM     FLOOD            AGAWAM                  42.07N  72.62W
06/25/2012                   HAMPDEN            MA   AMATEUR RADIO

            SUFFIELD STREET FLOODED AND IMPASSABLE

0825 AM     LIGHTNING        LONGMEADOW              42.05N  72.57W
06/25/2012                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN BLOCKING WESTBOUND LANE OF INTERSTATE 91

0840 AM     LIGHTNING        HAMPDEN                 42.07N  72.42W
06/25/2012                   HAMPDEN            MA   AMATEUR RADIO

            TREE LIMB DOWN ON WIRES ON WOODLAND STREET

0840 AM     LIGHTNING        LUDLOW                  42.17N  72.48W
06/25/2012                   HAMPDEN            MA   AMATEUR RADIO

            TREE LIMB DOWN ON WIRES ON MILLER STREET

0949 AM     LIGHTNING        WORCESTER               42.27N  71.81W
06/25/2012                   WORCESTER          MA   AMATEUR RADIO

            HOUSE HIT BY LIGHTNING WITH A SMALL FIRE ON JUNE STREET
            TERRACE

1005 AM     LIGHTNING        TYNGSBORO               42.68N  71.42W
06/25/2012                   MIDDLESEX          MA   AMATEUR RADIO

            SHED FIRE DUE TO LIGHTNING ON FOSTER ROAD

1020 AM     LIGHTNING        BOSTON                  42.32N  71.07W
06/25/2012                   SUFFOLK            MA   AMATEUR RADIO

            TREE HIT BY LIGHTNING AND SMOKING ON RIVER STREET

1034 AM     LIGHTNING        LINCOLN                 41.92N  71.47W
06/25/2012                   PROVIDENCE         RI   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING ON OLD LOUSIQUISETTE PIKE

1045 AM     LIGHTNING        WEYMOUTH                42.21N  70.95W
06/25/2012                   NORFOLK            MA   AMATEUR RADIO

            LIGHTNING STRIKE CAUSED MINOR DAMAGE TO A BARN ON
            OAKDALE STREET

1056 AM     LIGHTNING        EASTON                  42.03N  71.10W
06/25/2012                   BRISTOL            MA   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING ON BRISTOL DRIVE

1105 AM     LIGHTNING        ASHLAND                 42.25N  71.47W
06/25/2012                   MIDDLESEX          MA   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING ON CONSTITUTION STREET

1113 AM     LIGHTNING        HAVERHILL               42.78N  71.09W
06/25/2012                   ESSEX              MA   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING ON MAIN STREET

1125 AM     LIGHTNING        WESTON                  42.37N  71.27W
06/25/2012                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON BEAVER ROAD

1209 PM     FLOOD            TAUNTON                 41.90N  71.09W
06/25/2012                   BRISTOL            MA   AMATEUR RADIO

            ROUTE 140 NEAR HARTS FOUR CORNERS CLOSED DUE TO
            FLOODING

&&

CF
Special weather statement, Jun 25, 2:20 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
220 PM EDT MON JUN 25 2012

CTZ002-MAZ009-011-251900-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
220 PM EDT MON JUN 25 2012

AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
16 MILES WEST OF TOLLAND MASSACHUSETTS...OR ABOUT 20 MILES NORTHWEST
OF HARTLAND CONNECTICUT...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...TOLLAND...BLANDFORD...RUSSELL AND
  GRANVILLE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4211 7307 4214 7308 4215 7307 4215 7304
      4221 7302 4219 7281 4198 7288 4201 7302
      4203 7302 4204 7306 4210 7308

FIELD
Special weather statement, Jun 25, 2:40 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
240 PM EDT MON JUN 25 2012

CTZ002-MAZ002-003-008>011-251915-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
240 PM EDT MON JUN 25 2012

AT 235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS EXTENDING FROM NEAR PLAINFIELD SOUTHWESTWARD TO
BECKET AND SOUTH TO SANDISFIELD. THE STRONGEST STORM WAS 3 MILES
EAST OF LEE. HEAVY DOWNPOURS...WIND GUSTS TO 30 TO 40 MPH...SMALL
HAIL AND FREQUENT LIGHTNING WILL ACCOMPANY THIS LINE AS IT MOVES TO
THE EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WORTHINGTON...CUMMINGTON...
  CHESTER...BLANDFORD...GRANVILLE...NORTHAMPTON...WESTFIELD...WEST
  SPRINGFIELD...SOUTHWICK...HOLYOKE...AND AMHERST.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4214 7308 4216 7303 4230 7301 4233 7307
      4236 7307 4239 7304 4239 7302 4242 7300
      4251 7290 4242 7237 4220 7258 4201 7264
      4195 7276 4199 7303 4203 7302 4204 7306
      4211 7308

FIELD
Special weather statement, Jun 25, 3:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
322 PM EDT MON JUN 25 2012

CTZ002-003-MAZ008>011-252000-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-TOLLAND
CT-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
322 PM EDT MON JUN 25 2012

AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS EXTENDING FROM WESTHAMPTON SOUTHWARD TO
HUNTINGTON AND GRANVILLE MASSACHUSETTS AND TO HARTLAND AND WINSTED
CONNECTICUT. HEAVY DOWNPOURS...WIND GUSTS TO 30 TO 40 MPH...SMALL
HAIL AND FREQUENT LIGHTNING WILL ACCOMPANY THIS LINE AS IT MOVES TO
THE EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SOUTHAMPTON...HOLYOKE...
  WESTFIELD...WEST SPRINGFIELD...SOUTHWICK...AND GRANBY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4213 7287 4232 7288 4234 7241 4183 7255
      4187 7295 4189 7295 4190 7292 4197 7290
      4197 7295 4197 7296

FIELD
Special weather statement, Jun 25, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT MON JUN 25 2012

MAZ003-004-010-252030-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
349 PM EDT MON JUN 25 2012

AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 5 MILES NORTH OF BELCHERTOWN...OR ABOUT 5 MILES
SOUTHEAST OF AMHERST...MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BELCHERTOWN...PELHAM...WARE AND
  HARDWICK.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4248 7213 4225 7218 4226 7250 4240 7244

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:18 AM EDTSpecial Weather StatementBOXHampden87 min
Jun 25, 7:44 AM EDTAreal Flood AdvisoryBOXHampden, Hampshire3 hr
Jun 25, 8:26 AM EDTSpecial Weather StatementBOXHampden, Hampshire, Worcester34 min
Jun 25, 9:56 AM EDTSpecial Weather StatementBOXEssex, Middlesex, Norfolk, Suffolk49 min
Jun 25, 10:02 AM EDTSpecial Marine WarningBOX58 min
Jun 25, 10:08 AM EDTSpecial Weather StatementBOXBristol52 min
Jun 25, 11:11 AM EDTSpecial Marine WarningBOX79 min
Jun 25, 1:33 PM EDTSpecial Weather StatementBOXFranklin27 min
Jun 25, 2:20 PM EDTSpecial Weather StatementBOXHampden40 min
Jun 25, 2:40 PM EDTSpecial Weather StatementBOXHampden, Hampshire35 min
Jun 25, 3:22 PM EDTSpecial Weather StatementBOXHampden38 min
Jun 25, 9:11 AM EDTAreal Flood AdvisoryBOXKent, Newport, Providence, Washington3 hr
Jun 25, 8:47 AM EDTSpecial Weather StatementBOX43 min
Jun 25, 11:20 AM EDTSpecial Weather StatementBOX55 min
Jun 25, 4:08 PM EDTSpecial Weather StatementBOX37 min
Jun 25, 4:49 PM EDTSpecial Weather StatementBOX26 min
Jun 25, 2:03 PM EDTSpecial Weather StatementBOXCheshire57 min
Jun 25, 4:13 PM EDTSpecial Weather StatementBOXHillsborough62 min

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.